Avatar universal
finding root cause
Hi everyone.
Past history of urinary tract infections which were treated with antibiotics. Also have had 2 cases of strep also treated with antibiotics. Obgyn also suspected bacterial vaginosis so was treated for that. This all happened within last 5 years. Have not felt normal since! Symptoms I get often now: irritating vaginal discharge, GI discomfort (abdominal cramps, burp, gas, nausea, tired after eating), nasal inflammation that makes it hard to breathe through nose, very thick mucous/saliva, random stinging pain in joints/limbs. The GI and vaginal symptoms have been ongoing. Nose irritation/allergies only started within last 2 years. I have seen specialists for all of these symptoms and nothing has helped long-term. I suspect yeast problem with associated food allergies/leaky gut. So tired of feeling awful. I am 28 years old but feel like I am 80 years old. Does anyone have similar problems? Any ideas for how to regain health following long history of being prescribed antibiotics-ways to strengthen the gut/immunity? Thanks.
Cancel
2 Answers
Page 1 of 1
1194973 tn?1385507504
Have you had an endoscopy, colonoscopy? Do you take any long term treatments? Do the symptoms have any specific root, or does anything make them worse or better?

Vaginal discharge is something that all women experience, some in larger quantities than others. Various treatments (especially if they were used frequently and weren't necessary) can cause damage to the stomach leading to GI symptoms you've described.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have never had a colonoscopy or endoscopy. I have had abdominal/ vaginal ultrasounds and a smartpill GI transit study. The smart pill showed the slow colonic transit. It was taking 4 days for food to get through my system.

I only take multivitamin and probiotics long term. My primary doc wants me to take another antibiotic now though since GI symptoms gave returned. As always I don't want to take an antibiotic if it is unnecessary; however, no tests have shown what the root cause is. I suspect yeast/immune inflammatory responses/allergies as the cause though. If one symptom goes away another one seems to surface!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Irritable Bowel Syndrome (IBS) Community Resources